Alert archive / Minnesota / Areal Flood Warnings in 2018
Areal Flood Warning 1, NWS Twin Cities, MN
NWS Twin Cities, MN issued this areal flood warning at Apr 22, 2018, 9:07 AM CDT for Sibley County, Minnesota. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2018, 9:07 AM CDT (14:07 UTC)
- Expired
- Apr 23, 2018, 9:00 PM CDT
- In force
- 36 hr
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Flood severity
- None
County Sibley County, MN
The radar
The Minneapolis radar (KMPX), 47 km from the middle of the area, began a volume at 14:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 2.1 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1704 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
267
WGUS43 KMPX 221407
FLWMPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Twin Cities/Chanhassen MN
907 AM CDT SUN APR 22 2018
MNC143-240200-
/O.NEW.KMPX.FA.W.0001.180422T1407Z-180424T0200Z/
/00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sibley MN-
907 AM CDT SUN APR 22 2018
The National Weather Service in The Twin Cities has issued a
* Flood Warning for...
Snowmelt in...
Southeastern Sibley County in central Minnesota...
* Until 900 PM CDT Monday
* At 904 AM CDT, MN DOT District 7 reported flooding along Highway
93 in Sibley County between Henderson and Highway 169, along the
Rush River.
Flood waters are moving down the Rush River to the Minnesota River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4452 9392 4452 9389 4451 9388 4450 9389
4448 9390 4448 9394
$$
DWEWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this areal flood warning went out at Apr 22, 6:33 AM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Apr 22, 6:33 AM CDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 633 AM CDT Sun Apr 22 2018 .UPDATE... Issued at 633 AM CDT Sun Apr 22 2018 Updated to include 12Z aviation discussion below. && .SHORT TERM...(Today and tonight) Issued at 306 AM CDT Sun Apr 22 2018 Not much to talk about in the short term as any precipitation will be confined to the Upper Level low moving across the Southern Plains. A few high cirrus clouds will linger across Minnesota and Wisconsin, but there is no chance of precipitation over the next 36 hours. Temperatures will be similar to Saturday, only they should be slightly warmer based on the air aloft. For that reason blended in yesterday's highs to capture the fine details, and adjusted to the model guidance. A lazy area of surface high pressure to the east will keep light southerly winds in place across the region today. .LONG TERM...(Monday through Saturday) Issued at 306 AM CDT Sun Apr 22 2018 No significant changes to the longer term forecast. Continued the trend of a drier forecast for Tuesday along I-94, since the main forcing and precipitation will be across the southwest part of the forecast area. Thursday's precipitation will be focused more to the northeast, so continued that trend in the forecast as well. Neither one of these two systems will produce much precipitation, with most locations seeing less than 0.25 inches. Meanwhile did scale back temperatures on Friday since northwest flow and cold air advection in the wake of Thursday's system should keep afternoon highs on the cooler side of guidance. Split flow remains in place across North America. Most of the precipitation that falls across the country is tied to the upper level cutoff low that is currently over the Southern Plains and will eventually make its way up the east coast. On Tuesday a northern stream shortwave will move along the International border, while another wave originating from the Pacific Northwest slides along the Missouri River Valley. Minnesota and Wisconsin will be in between these two features so it is looking less likely that precipitation will occur across the region Tuesday, especially considering the 22.00 ECMWF. Thursday's upper level trough is a bit stronger, and there is more widespread QPF being generated by the forecast models. However this is a positively tilted trough so not sold that there will actually be precip when the time comes. As for temperatures, the Upper Midwest is right on the gradient between the cold air to the north and warm air to the south. The ECMWF wants to keep the forecast area in the warm air, while the GFS and GEM are more aggressive with the southern extent of the cold air. It all depends on how strong the cyclogenesis is Thursday into Friday across the Great lakes region. Stronger cyclogenesis will wrap the cold air farther south, while a more progressive ECMWF gives the Upper Midwest just a glancing blow of the cold air before returning adiabatically warmed air from the High Plains eastward toward the Upper Midwest. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 633 AM CDT Sun Apr 22 2018 Ridging extending from high pressure centered over the Great Lakes will continue to keep things quiet across the area through the period with VFR conditions persisting. Winds will remain light, with a slow shift from southeast to south over time. KMSP...No concerns at this time. /OUTLOOK FOR KMSP/ Monday afternoon and Monday night...VFR. Variable wind 5 kt or less. Tuesday...VFR. Slight chance of a rain shower. Northeast wind 5 to 15 kt. Tuesday night...VFR. North wind around 10 kt. Wednesday...VFR. Variable wind around 5 kt. Wednesday night...VFR. South wind 5 to 10 kt becoming southwest 10 to 15 kt late. Thursday...MVFR possible with a chance of rain. Southwest wind 10 to 15 kt shifting northwest 10 to 20 kt. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && UPDATE... SHORT TERM...JRB LONG TERM...JRB AVIATION...
Hazardous weather outlook, Apr 22, 3:03 AM CDT, 6 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 303 AM CDT Sun Apr 22 2018 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 230815- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 303 AM CDT Sun Apr 22 2018 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Minor river flooding is likely along the Minnesota River from Montevideo to Mankato, and elevated flows will eventually make it downstream. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. jrb
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 9:41 AM CDT | River Flood Warning | MPX | Le Sueur, Scott, Sibley | 11 days |
Nearby
Areal Flood Warnings in Minnesota, 2018Every areal flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.